Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS New York, NY

July 9, 2013Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 9, 2013, 2:16 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 2:16 PM EDT (18:16 UTC)
Expired
Jul 9, 2013, 4:15 PM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:44 PM EDTFLASH FLOODCheshire, CTINTERSECTION OF NORTH BROOKSVALE RD RT 42 NEAR SOUTH MAIN ST RT 10 REMAINS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS51 KOKX 091816
FFWOKX
CTC007-009-092015-
/O.NEW.KOKX.FF.W.0024.130709T1816Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT...

* AT 212 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
  ALONG A LINE EXTENDING FROM CHESHIRE TO DURHAM...OR ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF WALLINGFORD TO DURHAM...MOVING
  SOUTHEAST AT 5 MPH.

* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  DURHAM BY 315 PM EDT...
  WALLINGFORD BY 320 PM EDT...
  NORTH HAVEN AND 7 MILES WEST OF EAST HADDAM BY 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4144 7243 4137 7289 4153 7316 4157 7288
      4155 7286 4158 7283 4156 7282 4158 7280
      4159 7269

$$

MALOIT
2 follow-up statements
416 
WGUS71 KOKX 091925
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT TUE JUL 9 2013

CTC007-091935-
/O.CAN.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
325 PM EDT TUE JUL 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDDLESEX COUNTY...

LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
      4141 7265 4137 7289 4153 7316 4157 7290
      4157 7288

$$

CTC009-092015-
/O.CON.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
325 PM EDT TUE JUL 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHERN NEW HAVEN COUNTY...

AT 322 PM EDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
      4141 7265 4137 7289 4153 7316 4157 7290
      4157 7288

$$

MALOIT
528 
WGUS71 KOKX 092011
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT TUE JUL 9 2013

CTC009-092021-
/O.EXP.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
411 PM EDT TUE JUL 9 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR NORTHERN NEW
HAVEN COUNTY...

HEAVY RAINFALL HAS COME TO AN END OVER THE WARNED AREA...THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
      4141 7265 4137 7289 4153 7316 4157 7290
      4157 7288

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:52 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 9, 1:52 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT TUE JUL 9 2013

.SYNOPSIS...
A WEAK FRONT ACROSS SOUTHERN CONNECTICUT WILL GRADUALLY RETURN
NORTH THIS AFTERNOON. A WEAK TROUGH APPROACHES WEDNESDAY
AFTERNOON...WITH A SLOWLY MOVING FRONTAL SYSTEM AFFECTING THE
REGION THROUGH THE END OF THE WEEK. A COLD FRONT SLOWLY MOVES
THROUGH THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND
THEN STALLS OFFSHORE. HIGH PRESSURE THEN TRIES TO BUILD INTO THE
REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STALLED OUT FRONTAL BOUNDARY ACROSS SOUTHERN CT SERVING AS A
TRIGGER IN AN UNCAPPED AIRMASS. THIS COMBINED WITH A LIGHT WEST
FLOW ALOFT IS RAISING THE FLOOD THREAT POTENTIAL ACROSS THIS AREA.
IN ADDITION...THERE IS SOME ISOLATED CONVECTION POPPING UP ALONG
THE SEABREEZE FRONT ON THE NORTH SHORE OF LI. BOTH AREAS WILL BE
MONITORED FOR FLOODING.

LATEST HRRR MODEL TAKES BOUNDARY SLOWLY NORTH THIS AFTERNOON ALONG
WITH THE CONVECTION. ADDITIONAL SCT CONVECTION WILL LIKELY FIRE UP
WITH AN APPROACHING SHORT WAVE TROF TO THE NORTH AND WEST OF
NYC...BEFORE DISSIPATING NEAR THE COAST EARLY THIS EVE. SEABREEZE
BOUNDARY IS ALSO ANOTHER POTENTIAL TRIGGER FOR CONVECTION. DUE TO
WEAK STEERING WINDS FROM THE WEST AT 10 KT OR LESS...ANY
CONVECTION WILL BE CAPABLE OF BRIEF HEAVY DOWNPOURS. WIND SHEAR IS
WEAK WHICH DOES NOT SUPPORT ORGANIZED SEVERE CONVECTION.

VERY WARM TEMPS CONTINUE WITH DEWPOINTS INCREASING A TAD AS COMPARED
TO YESTERDAY. HEAT INDICES ACROSS NYC METRO AND INTERIOR SHOULD
TOP OUT IN THE LOWER 90S ONCE AGAIN.

A MODERATE RISK FOR RIP CURRENTS EXISTS AT THE ATLANTIC OCEAN
BEACHES OF EASTERN LONG ISLAND TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
WEAK VORTS WILL CONTINUE TO ROTATE THROUGH THE REGION TONIGHT INTO
WEDNESDAY...AS A TROUGH DIGS INTO THE GREAT LAKES. AT THE
SURFACE...THE BACK DOOR FRONT WILL GRADUALLY PUSH NORTH TONIGHT INTO
WEDNESDAY. ON WEDNESDAY...A PRE-FRONTAL TROUGH WILL APPROACH THE
REGION IN THE AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM
NEAR HUDSON BAY.

MAIN FOCUS FOR ANY SHRA/TSRA TONIGHT SHOULD BE NORTH OF THE REGION
WITH LLJ FORCING AND THE NORTHWARD MOVING FRONTAL BOUNDARY OVERNIGHT.
OTHERWISE...WITH DIMINISHING INSTABILITY THIS EVENING...WOULD
EXPECTED ANY CONVECTION TO GRADUALLY WEAKEN. AN ISOLATED SHRA/TSRA
IS POSSIBLE OVERNIGHT WITH INCREASING LLJ...MARGINAL
INSTABILITY...AND WEAK VORT ACTIVITY...BUT MAINLY DRY. INCREASINGLY
MOIST SOUTHERLY FLOW WILL BRING A POTENTIAL FOR PATCHY FOG AND
STRATUS OVERNIGHT.

POTENTIAL INCREASES FOR MORE WIDESPREAD CONVECTION ACROSS WESTERN
ZONES...BETWEEN APPROACHING PRE-FRONTAL TROUGH AND SEABREEZE
BOUNDARY...WEDNESDAY AFTERNOON WITH STRENGTHENING WIND FIELDS AND
APPROACHING SHORTWAVE. SEVERE POTENTIAL WILL BE PREDICATED BY
AMOUNT OF SUNSHINE...BUT WITH AN INCREASINGLY MOIST AIRMASS A
MODERATELY UNSTABLE AIRMASS IS QUITE POSSIBLE IN THE ABOVE
MENTIONED AREA. THE OTHER THREAT WILL BE FOR HEAVY RAIN AND
POTENTIAL FLASH FLOODING WITH TRAINING CELLS ALONG S/N ORIENTED
BOUNDARIES AS PWATS INCREASE TO AROUND 2" AND WARM CLOUD LAYER
INCREASES.

VERY WARM AND INCREASINGLY HUMID CONDITIONS ON WED...WITH TEMPS IN
THE MID TO UPPER 80S NYC/NJ METRO AND INTERIOR...WITH LOWER TO MID
80S ALONG THE COAST IN SOUTHERLY SYNOPTIC FLOW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER ON TAP FOR THE MIDDLE TO THE END OF THE WEEK AS
LOW PRES TRACKING ACROSS EASTERN CANADA DRAGS A COLD THROUGH THE
REGION ON THURSDAY. THE FIRST ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORMS WILL TAPER OFF IN THE FIRST HALF OF WEDNESDAY
NIGHT....AND THEN ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS WILL
DEVELOP ON THURSDAY AS WEAK LOW PRES DEVELOPS ALONG THE FRONT AND
SLIDES THROUGH THE REGION. WITH PWATS AROUND 2"...CAN EXPECT HEAVY
RAIN. SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL IMPACT THE REGION
THROUGHOUT THE DAY...TAPERING OFF LATE.

BASED ON THE MODEST SW FLOW AND BUILDING SEAS...DANGEROUS RIPS
APPEAR LIKELY WED AND THU AT THE OCEAN.

COLD FRONT WILL BE THROUGH THE REGION THURSDAY NIGHT AND BECOMES
NEARLY STATIONARY EAST OF THE AREA. H5 TROUGH/SHORTWAVE MOVES RIGHT
OVER THE AREA ON FRIDAY AND THEN STALLS OUT OVER THE AREA. EVEN
THOUGH HIGH PRES BUILDS IN AT THE SFC...WILL HAVE TO KEEP AT LEAST
CHANCE POPS IN THE FORECAST FOR THE WEEKEND DUE TO THIS UPPER LEVEL
SYSTEM OVER THE AREA.

RETURN FLOW SETS UP BRINGING AN INCREASE IN THE HEAT AND HUMIDITY
AGAIN ON MON.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR FORECAST INTO THIS EVENING FOR ALL SITES EXCEPT KGON.
CONVECTION DEVELOPING...ISOLATED TO SCATTERED CONVECTION IS
WILL PERSIST THIS AFTERNOON THROUGH 12Z WEDNESDAY...BUT
CONFIDENCE IN EXACT TIMING/LOCATION NOT HIGH ENOUGH TO INCLUDE IN
TAFS. VSBYS MAY DROP TO MVFR AFTER MIDNIGHT /LOW
CONFIDENCE/...THEN LIFT AROUND 13Z WEDNESDAY. FIRST NIGHT OF
SOUTHERLY FLOW /AS OPPOSED TO SOUTHWESTERLY/...SO MVFR CIGS ARE NOT
EXPECTED...BUT WILL MONITOR TRENDS. EXCEPTION IS AT KGON WHERE IFR
CIGS/VSBYS ARE FORECAST BETWEEN 09 AND 14Z WEDNESDAY...WITH MVFR
CIGS/VSBYS FORECAST ON EITHER SIDE OF THAT. OCCASIONAL LIFR
POSSIBLE AT KGON AROUND 12Z...BUT LOW CONFIDENCE.

NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.

KJFK FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.

KLGA FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.

KTEB FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.

KHPN FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.

KISP FCSTER COMMENTS: CONVECTION THROUGH 19Z. ADDITIONAL TSTMS
POSSIBLE AFTER 19Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO
GO VRB BRIEFLY.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUN...
.THU-FRI...SUB VFR FOG/CIGS POSSIBLE DAILY 06Z-14Z. SCT TSTMS
POSSIBLE DAILY MAINLY 18Z-04Z WITH SUB VFR POSSIBLE AT TIMES.
.SAT...SUB VFR POSSIBLE IN SHOWERS.
.SUN...VFR.

&&

.MARINE...
SUB SCA CONDS THROUGH TONIGHT WITH GENERAL SW WINDS EXPECTED.
WINDS ARE EXPECTED TO GRADUALLY INCREASE ON WEDNESDAY AHEAD OF AN
APPROACHING PRE-FRONTAL TROUGH. THERE IS POTENTIAL FOR MARGINAL
SCA WINDS ACROSS WESTERN OCEAN WATERS INTO ENTRANCE OF NYC HARBOR
LATE WED WITH COASTAL JET.

SOUTHERLY FLOW INCREASES ON WEDNESDAY AHEAD OF A SLOWLY MOVING COLD
FRONT. THIS WILL BUILD SEAS ON THE OCEAN TO SCA LEVELS BY WEDNESDAY
NIGHT...AND SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. OUTSIDE
OF THE S SHORE BAYS...WHERE WINDS MAY REACH SCA LEVELS...THE
REMAINING WATERS SHOULD REMAIN BELOW SCA LEVELS. HIGH PRES THEN
BUILDS NORTH OF THE WATERS FRIDAY THROUGH THE WEEKEND. CONDITIONS
ARE THEREFORE EXPECTED TO REMAIN BELOW SCA LEVELS.

&&

.HYDROLOGY...
SCATTERED SHOWERS/THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON. AN ISOLATED FLASH FLOOD THREAT EXISTS WITH ANY
TRAINING CONVECTION...MAINLY ALONG THE WESTERN SEABREEZE BOUNDARY
AND/OR BACKDOOR COLD FRONT.

THE FLASH FLOOD THREAT SHOULD INCREASE A BIT ON WEDNESDAY
AFTERNOON ACROSS WESTERN PORTIONS OF THE AREA...AS HEAVY RAIN
ENVIRONMENT BECOMES INCREASINGLY FAVORABLE AND CONVECTIVE COVERAGE
IS EXPECTED TO INCREASE BETWEEN AN APPROACHING PRE-FRONTAL TROUGH
AND SEABREEZE BOUNDARY. THE THREAT FOR FLASH FLOODING WILL EXIST
IN THE PATH OF ANY TRAINING THUNDERSTORMS.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WEDNESDAY THROUGH THURSDAY NIGHT ACROSS THE HSA. ALTHOUGH WIDESPREAD
FLOODING IS NOT EXPECTED AT THIS TIME...FLASH FLOODING IS POSSIBLE
WITH ANY TRAINING CONVECTION.

RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE IN AN AREA IF
THUNDERSTORMS TRAIN OVER THAT AREA FOR AN HOUR.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 9, 7:03 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
703 AM EDT TUE JUL 9 2013

CTZ007-008-010>012-NYZ078>081-177-179-101115-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-101115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
703 AM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOWLY MOVING FRONTAL SYSTEM WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY AND THURSDAY
AFTERNOON AND EVENING. A THREAT FOR URBAN AND SMALL STREAM FLASH
FLOODING EXISTS WITH ANY TRAINING THUNDERSTORMS ACTIVITY DURING
THIS TIME.

RAINFALL IN EXCESS OF 2 INCHES IN A HOUR IS POSSIBLE IF
THUNDERSTORMS TRAIN OVER THE SAME AREA FOR AN HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 9, 12:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT TUE JUL 9 2013

CTZ006>008-010-011-091745-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
1251 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALLINGFORD TO EAST
HADDAM...OR ALONG A LINE EXTENDING FROM WALLINGFORD TO 6 MILES NORTH
OF CHESTER...AND MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR MERIDEN BY 110 PM.
  NEAR MIDDLETOWN BY 120 PM.
  NEAR PORTLAND BY 125 PM.
  NEAR EAST HAMPTON BY 130 PM.
  NEAR CROMWELL BY 145 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4135 7234 4135 7235 4133 7236 4131 7289
      4158 7280 4158 7276 4163 7271 4165 7253
      4164 7249 4159 7246 4160 7234 4164 7234
      4168 7227 4169 7227 4172 7224

MALOIT
Special weather statement, Jul 9, 1:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT TUE JUL 9 2013

CTZ007-008-012-091830-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
125 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO
VOLUNTOWN...OR ALONG A LINE EXTENDING FROM SALEM TO 9 MILES SOUTH OF
PLAINFIELD...AND MOVING EAST AT 10 MPH.

THESE STORMS WILL BE...
  5 MILES SOUTH OF COLCHESTER BY 140 PM.
  NEAR PRESTON BY 205 PM.
  NEAR VOLUNTOWN BY 230 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4142 7179 4140 7184 4138 7184 4136 7234
      4143 7232 4141 7243 4153 7245 4161 7227
      4171 7224 4167 7217 4167 7212 4164 7198
      4165 7180 4164 7178

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:51 PM EDTSpecial Weather StatementOKX54 min
Jul 9, 1:25 PM EDTSpecial Weather StatementOKX65 min
Jul 9, 1:47 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region58 min
Jul 9, 3:17 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region43 min
Jul 9, 3:33 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region117 min
Jul 9, 4:48 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region57 min
Jul 9, 5:47 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region88 min

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.